Mississippi, 2001

Damaging Winds in Mississippi, November 26, 2001

November 26, 2001 · NWS MEG · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 26, 8:35 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 26, 8:35 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CST MON NOV 26 2001

COLD FRONT EXTENDED FROM SOUTH CENTRAL IOWA SOUTH THROUGH MISSOURI
INTO NORTHWEST ARKANSAS. THUNDERSTORMS CONTINUE ACROSS MUCH OF THE
WESTERN HALF OF FORECAST AREA. HAVE UPDATED FORECAST A COUPLE OF
TIMES ALREADY TO HANDLE TORNADO WATCHES. NO OTHER CHANGES ARE NEEDED
TO FORECAST AT THIS TIME.

.MEG...NONE.

In the hours before

Special weather statement, Nov 26, 8:56 PM CST, 1 hour 34 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-270330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CST MON NOV 26 2001

...TORNADO WATCH CANCELLED FOR PARTS OF NORTHEAST ARKANSAS...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PARTS OF NORTHEAST
ARKANSAS. TORNADO WATCH NUMBER 827 HAS BEEN CANCELLED FOR RANDOLPH
AND LAWRENCE COUNTIES IN NORTHEAST ARKANSAS.

TORNADO WATCH NUMBER 827 REMAINS IN EFFECT UNTIL 11 PM FOR THE
FOLLOWING COUNTIES.

IN ARKANSAS...CLAY...GREENE...CRAIGHEAD...MISSISSIPPI...POINSETT...
CROSS...CRITTENDEN...ST. FRANCIS AND LEE.

IN MISSOURI...DUNKLIN AND PEMISCOT

IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON...
CARROLL...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON...
HENDERSON...DECATUR...SHELBY...FAYETTE...HARDEMAN...CHESTER...
MCNAIRY AND HARDIN.

IN MISSISSIPPI...DESOTO...MARSHALL...BENTON...TIPPAH...ALCORN...
PRENTISS...TISHOMINGO...TUNICA...TATE AND UNION.
Special weather statement, Nov 26, 10:26 PM CST, 4 minutes before
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-020>024-
TNZ001>004-019>021-048>055-088>092-270500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CST MON NOV 26 2001

...TORNADO WATCH CANCELLED FOR NORTHEAST ARKANSAS AND MISSOURI
BOOTHEEL...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL. TORNADO WATCH NUMBER 827 HAS BEEN CANCELLED
FOR THE FOLLOWING COUNTIES.

IN ARKANSAS...CLAY...GREENE...CRAIGHEAD...MISSISSIPPI...POINSETT...
CROSS...CRITTENDEN...ST. FRANCIS AND LEE.

IN MISSOURI...DUNKLIN AND PEMISCOT.

TORNADO WATCH NUMBER 827 REMAINS IN EFFECT UNTIL 11 PM FOR THE
FOLLOWING COUNTIES.

IN TENNESSEE...LAKE...OBION...WEAKLEY...HENRY...DYER...GIBSON...
CARROLL...LAUDERDALE...CROCKETT...TIPTON...HAYWOOD...MADISON...
HENDERSON...DECATUR...SHELBY...FAYETTE...HARDEMAN...CHESTER...
MCNAIRY AND HARDIN.

IN MISSISSIPPI...DESOTO...MARSHALL...BENTON...TIPPAH...ALCORN...
PRENTISS...TISHOMINGO...TUNICA...TATE AND UNION.

The radar

The Memphis radar (KNQA), 50 km away, was scanning. The volume nearest the first event began at 04:32 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, De Soto

When
November 26, 10:30 PM CST to 10:35 PM CST
Where
De Soto County, Cedarview
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
34.900, -89.817

One home had its back porch blown off. Numerous trees were knocked down.

Thunderstorm Wind, Marshall

When
November 26, 11:20 PM CST to 11:25 PM CST
Where
Marshall County, Holly Spgs
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
34.767, -89.450

Several trees and power lines were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5276086, 5276087.